MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the treatment of a right c6 segment aneurysm, after opening the navien 072, phenom 27, and avigo, the phenom 27 was advanced to the lesion site.The dense mesh flow-diverting stent ped2-400-20, lot d052881 was fully flushed before introduced into the phenom 27.It was then advanced into the phenom 27 and pushed to the target lesion, and deployment of the stent was initiated.During deployment, it was found that the tip could not be opened.The stent was withdrawn into the phenom 27, and an attempt was made to re-deploy by pushing the pusher rod, but it still failed to open.Multiple attempts of pushing, pulling, retrieving, and redeploying were unsuccessful.Subsequently, both the phenom 27 and the dense mesh flow-diverting stent were removed from the body.When attempting to push the dense mesh flow-diverting stent out of the phenom 27 outside the body, excessive resistance was noted.The device was then replaced with a ped2-450-20 dense mesh flow-diverting stent.Under guidewire navigation, the microcatheter was advanced to the distal m1 segment.After thorough hydration of the dense mesh flow-diverting stent, the protective sheath was advanced to the hub of the microcatheter, and the dense mesh flow-diverting stent was delivered.However, during deployment of the stent tip, the tip again failed to open.Even after releasing the stent to the proximal half, the distal portion remained un opened.Multiple attempts of pushing, pulling, retrieving, and redeploying were still unsuccessful.Fluoroscopy revealed damage to the tip of the stent.Considering procedural safety, the device was replaced again with a ped2-450-18 dense mesh flow-diverting stent.The above steps were repeated, and the stent was successfully deployed.As the wall apposition was suboptimal, a guidewire was used to massage, followed by post-dilation with a super-compliant occlusion balloon at the site of poor apposition.Final angiography confirmed satisfactory wall apposition of the stent, and the procedure was ended.The pipelines failed to open in the distal section.The pipelines were not positioned in a bend.More than 50% of the pipeline had been deployed when they failed to open.The pipelines were resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipelines.The pipelines were resheathed and removed from the patient with the microcatheter.The pipelines were used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right c6 segment aneurysm with a max diameter of 3.2mm and a 2mm neck diameter.Landing zone: distal: 3.8mm and proximal: 4.1mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.Pru level was 1.The angiographic result post procedure showed treatment of aneurysm in the right c6 segment.Ancillary devices include a navien guide catheter, p27 microcatheter, avigo guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the failure to open was determined to be resistance, which occurred in the distal section of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.No damage, such as kinking, stretching, or separation, was observed on the pipeline pushwire or catheter.
 
Additional Manufacturer Narrative
Product analysis ¿as found condition: two (pli-10, pli-20) pipeline flex shield devices were returned for analysis inside an open pipeline flex shield inner pouch, inside a sealed biohazard bag, and inside a shipping box.Damaged location details: the (pli-10) pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.The braid¿s middle section was fully open without damage.The (pli-20) pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.The braid¿s middle section was fully open without damage.No other anomalies were found.¿testing/analysis: n/a ¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ reports could not be confirmed, as both ends of the two returned (pli 10, pli 20) pipeline flex braids were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate and that the pipelines were not positioned in a bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The damage seen on the braid (fraying) could indicate that high force was used.The damage may have occurred when the user attempted to advance the (pli-10 ,pli-20) pipeline flex shield devices into the reported phenom 27 catheter against resistance.Possible causes of resistance include frayed ends on the braid, and the user pulls back on/torques the wire while advancing the pipeline in the catheter.However, the cause of the res istance could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23805048
Report Number2029214-2025-02633
Device Sequence Number12695794
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)280618(10)D046545
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD046545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/19/2025
02/04/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/16/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight58 KG